Posted by Jeroen on March 24, 2005, at 19:57:59
In reply to Re: reverse tardive dyskinesa upto 60 mg » Jeroen, posted by Larry Hoover on March 24, 2005, at 16:41:30
hey ed, im looking for ways that i dont gain weight while im on zyprexa because it can be a possible treatment for my eye problem
I was first thinking of amantadine
now ive read something about wellbutrin. read this:
My daughter (16) also gained a huge amount of weight on zyprexa - 65 pounds! As you know, this compounded her depression - although it did help enormously with her psychotic thinking. Everytime I mentioned this to a doc and/or psychologist we got -"I don't know why this is happening", "you certainly don't look like you've gained that much weight", - or my favorite, "keep lots of carrot and celery sticks around!". Finally, by accident we have seemed to hit on a partial solution - although I don't know if this will help your sister. Because her depression was actually getting worse, her doc changed her anti depressant (she's been on prozac, paxil, zoloft, &luvox) to wellbutrin. Her doc said - "one of the side effects with wellbutrin is an increased energy level and a low appetite!" . I played this down with my daughter because I didn't want to get her hopes up for the zillionth time. To shorten this - her appetite has decreased and her energy is up - went out and bought herself a treadmill (she is too self conscious to walk in the daytime) - she's lost about 10 pounds over the last 3 - 4 weeks - which is a safe and steady loss. She's still on her zyprexa so things are actually on an upswing! - Incidently, she was on stelazine too - what a nightmare! Her energy was so low that she not only fell asleep in school but I had to struggle to keep her from going to bed befor 7 PM! The final straw was when she began to lose her fine motor control! Best of luck - keep trying!
will wellbutrin, stop the weight gain?